Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Scheme-independent stability criteria for difference approximations of hyperbolic initial-boundary value problems. II


Authors: Moshe Goldberg and Eitan Tadmor
Journal: Math. Comp. 36 (1981), 603-626
MSC: Primary 65M10
MathSciNet review: 606519
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Convenient stability criteria are obtained for difference approximations to initial-boundary value problems associated with the hyperbolic system $ {{\mathbf{u}}_t} = A{{\mathbf{u}}_x} + B{\mathbf{u}} + {\mathbf{f}}$ in the quarter plane $ x \geqslant 0$, $ t \geqslant 0$. The approximations consist of arbitrary basic schemes and a wide class of boundary conditions. The new criteria are given in terms of the outflow part of the boundary conditions and are independent of the basic scheme. The results easily imply that a number of well-known boundary treatments, when used in combination with arbitrary stable basic schemes, always maintain stability. Consequently, many special cases studied in recent literature are generalized.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10

Retrieve articles in all journals with MSC: 65M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1981-0606519-9
PII: S 0025-5718(1981)0606519-9
Article copyright: © Copyright 1981 American Mathematical Society